MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLES; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLES; BIOPSY INSTRUMENT
Model Number C2020A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however photos were provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a ct-guided lung biopsy, fragment of the coaxial sheared off into the patient.Cat scan confirmed that three inches of the coaxial got stuck inside the rib.It was further reported that surgical intervention was performed to remove the needle fragment.Post surgery, there were no signs of pneumothorax and the patient's condition was stable.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: although the sample was not returned for full evaluation, five electronic photos were provided for review.Based on the photo review, the reported needle detachment can be confirmed.The photos confirm the coaxial to be in three segments.Per the reported event details, the patient coughed and a fragment of the coaxial sheared off.While a definitive root cause could not be determined based upon available information, it is likely that patient factors contributed to the reported event.It is unknown if other procedural factors may have also contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 02/2021.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLES
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7644086
Report Number2020394-2018-01002
Device Sequence Number1861078
Product Code FCG
UDI-Device Identifier00801741085123
UDI-Public(01)00801741085123
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2020A
Device Catalogue NumberC2020A
Device Lot NumberRECQ0600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight81